Alert archive / Minnesota / Beach Hazards Statements in 2014
Beach Hazards Statement 7, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Aug 7, 2014, 8:55 AM CDT for Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2014, 8:55 AM CDT (13:55 UTC)
- Expired
- Aug 7, 2014, 8:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 1.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
386 WHUS43 KDLH 071355 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 855 AM CDT THU AUG 7 2014 MNZ037-WIZ001-080100- /O.NEW.KDLH.BH.S.0007.140807T1355Z-140808T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 855 AM CDT THU AUG 7 2014 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * LOCATION...PARK POINT BEACH * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS (ALL LOWER CASE) FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$
1 follow-up statement
824 WHUS43 KDLH 080101 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 801 PM CDT THU AUG 7 2014 MNZ037-WIZ001-080215- /O.EXP.KDLH.BH.S.0007.000000T0000Z-140808T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 801 PM CDT THU AUG 7 2014 ...BEACH HAZARDS STATEMENT HAS EXPIRED... THE WIND AND WAVES HAVE DIMINISHED THIS EVENING...AND WILL CONTINUE TO DO SO OVERNIGHT. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Aug 7, 6:44 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 7, 6:44 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 644 AM CDT THU AUG 7 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 338 AM CDT THU AUG 7 2014 EARLY THIS MORNING...PATCHY FOG IS EXPECTED OVER THE NORTHLAND DUE TO THE LIGHT WINDS AND MOSTLY CLEAR SKIES. THE EASTERLY FLOW OFF OF LAKE SUPERIOR WILL PROVIDE ADDITIONAL TERRAIN AND LAKE INDUCED SUPPORT FOR FOG OVER PARTS OF NW WISCONSIN AND THE TWIN PORTS AREA. TODAY THROUGH FRIDAY...HIGH PRESSURE OVER THE GREAT LAKES REGION WILL PROMOTE PARTLY TO MOSTLY SUNNY SKIES OVER THE NORTHLAND AND LIGHT SOUTHERLY TO SOUTHEASTERLY WINDS. THERE COULD BE ISOLATED SHOWERS OVER PARTS OF NW WISCONSIN AND THE TWIN PORTS AREA THIS AFTERNOON THROUGH EARLY THIS EVENING. THIS WILL BE WHERE THERE WILL BE WEAK CONVERGENCE DUE TO MEETING OF THE LAKE BREEZE AND THE LIGHT SOUTHERLY FLOW FARTHER INLAND. THE GFS/WRF/SREF/HRRR MODELS ARE PICKING UP ON THIS...SO I WAS CONFIDENT ENOUGH TO FORECAST AT LEAST ISOLATED SHOWERS. THE MODEL CAPE LOOKS FAIRLY LOW...BUT WE MIGHT NEED TO INCLUDE ISOLATED STORMS IF IT APPEARS CAPE WILL BE MORE ROBUST. HIGH TEMPERATURES TODAY AND TOMORROW WILL BE IN THE UPPER 70S AND LOW 80S. TEMPERATURES MAY BE A BIT COOLER NEAR LAKE SUPERIOR DUE TO THE ONSHORE FLOW. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 338 AM CDT THU AUG 7 2014 IT WILL BE MAINLY BENIGN ACROSS THE FORECAST AREA THROUGH THE PERIOD. THE HIGH PRESSURE AREA WILL CONTINUE TO DOMINATE THE WEATHER ACROSS THE REGION ON SATURDAY. A WEAK SURFACE TROUGH WILL PAS THROUGH THE AREA ON SUNDAY AND MONDAY BUT MOISTURE WILL BE SOMEWHAT LIMITED. AS INDICATED ON THE PREVIOUS SHIFT...THERE WILL BE SOME SHOWERS AND THUNDERSTORMS BUT THE SEVERE THREAT WILL BE LIMITED DUE TO LOW SHEAR AND STRONG FORCING. AN AREA OF HIGH PRESSURE WILL BUILD INTO THE REGION MONDAY NIGHT AND WILL KEEP THE NORTHLAND RAINFREE THROUGH WEDNESDAY NIGHT. MODELS INDICATE RETURNING MOISTURE LATE WEDNESDAY AND A SHORTWAVE/SURFACE TROUGH APPROACHING THE AREA BY THURSDAY BRINGING A GOOD SHOT FOR PRECIPITATION. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 644 AM CDT THU AUG 7 2014 IFR CONDITIONS IN FOG TRENDING TO VFR BY 14Z AT HIB THIS MORNING...OTHERWISE VFR CONDTIONS THROUGH THE TAF PERIOD. && .PRELIMINARY POINT TEMPS/POPS... DLH 74 57 77 58 / 10 20 0 0 INL 80 56 81 56 / 0 0 10 0 BRD 80 58 80 59 / 10 0 10 10 HYR 80 55 80 57 / 10 10 0 0 ASX 74 55 77 56 / 10 10 0 0 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && SHORT TERM...GROCHOCINSKI LONG TERM...STEWART AVIATION...STEWART
Hazardous weather outlook, Aug 7, 3:45 AM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 345 AM CDT THU AUG 7 2014 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-081200- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 345 AM CDT THU AUG 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT PATCHY FOG IS EXPECTED OVER THE NORTHLAND EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT COULD DEVELOP THUNDERSTORMS OVER NORTHEAST MINNESOTA SUNDAY AFTERNOON AND EVENING...AND THE THUNDERSTORMS COULD SPREAD TO NORTHWEST WISCONSIN SUNDAY NIGHT AS THE COLD FRONT GRADUALLY MOVES TO THE SOUTH AND EAST. THUNDERSTORMS ARE POSSIBLE OVER THE NORTHLAND MONDAY AND MONDAY NIGHT AS THE COLD FRONT CONTINUES MOVING THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-081200- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 345 AM CDT THU AUG 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE OVER WESTERN LAKE SUPERIOR SUNDAY NIGHT THROUGH MONDAY NIGHT. GROCHOCINSKI MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
Nearby
Beach Hazards Statements in Minnesota, 2014Beach Hazards Statements in Wisconsin, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.